Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 115, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 1, 2011, 5:30 PM EDT for Franklin County, Oxford County, Maine. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2011, 5:30 PM EDT (21:30 UTC)
- Expired
- Aug 1, 2011, 6:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Franklin County, ME, Oxford County, ME
The radar
The Portland,ME radar (KGYX), 98 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 5:06 PM EDT, 24 minutes earlier.
Area forecast discussion, Aug 1, 5:06 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 506 PM EDT MON AUG 1 2011 .SYNOPSIS... A COLD FRONT WILL MOVE OFFSHORE TONIGHT. A SECONDARY COLD FRONT WILL CROSS THE REGION ON TUESDAY AS WEAK LOW PRESSURE DEVELOPS OVER EASTERN MAINE. LOW PRESSURE WILL MOVE SLOWLY SOUTHEAST TUESDAY NIGHT AND WEDNESDAY AS A RIDGE OF HIGH PRESSURE BUILDS INTO NEW ENGLAND FROM THE WEST. HIGH PRESSURE WILL CREST OVER THE REGION LATE ON THURSDAY AND WILL SHIFT OFFSHORE ON FRIDAY. LOW PRESSURE WILL APPROACH FROM THE WEST ON SATURDAY AND WILL MOVE THROUGH SOUTHERN NEW ENGLAND ON SUNDAY. && .NEAR TERM /TONIGHT/...UPDATED... TROUGH AXIS NOW MOVING THROUGH NORTHERN NEW HAMPSHIRE...WITH WARM MOIST AIR OUT AHEAD OF IT. SOME DRIER AIR IS MOVING IN BEHIND IT THROUGH NORTHERN VERMONT AND NORTHERN NEW HAMPSHIRE. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO FORM ALONG AND NEAR THE TROUGH AXIS STRETCHING FROM JACKMAN TO CONWAY TO LEBANON. SOME STORMS COULD APPROACH SEVERE LIMITS WITH HAIL AND DOWNBURST WINDS THE EXPECTED THREATS. OVERALL SHEAR SEEMS JUST A LITTLE BIT TOO WEAK TO SUPPORT MORE ORGANIZED THUNDERSTORMS AND SUPERCELLS. MORE THUNDERSTORMS HAVE DEVELOPED FURTHER NORTH INTO QUEBEC. THESE ARE ASSOCIATED WITH THE UPPER LOW AND COULD CONTINUE INTO THE EVENING HOURS AND PUSH INTO NORTHERN PARTS OF THE AREA. HOWEVER...THEY SHOULD BE WEAKENING WITH TIME DUE TO THE LOSS OF DAYTIME HEATING. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... THE UPPER LOW MOVE OVERHEAD WITH POPS INCREASING AS SURFACE HEATING BEGINS AFTER SUNRISE. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ESPECIALLY IN THE MOUNTAINS. SMALL HAIL POSSIBLE AS THE FREEZING LEVEL DROPS TO AROUND 10K FEET. SHOWERS AND STORMS WILL DIE OF AFTER SUNSET. USED MET FOR HIGHS TUE AND LOWS TUE NIGHT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... THE UPPER LOW SLOWLY MOVES ENE INTO THE MARITIMES WEDNESDAY AND EARLY THURSDAY CONTINUING A COOL CYCLONIC FLOW OVER THE AREA WITH SOME INSTABILITY CLOUDS ESPECIALLY WEDNESDAY AFTERNOON. COMFORTABLE TEMPERATURES EXPECTED. BY LATE THURSDAY AND FRIDAY AN UPPER RIDGE OVER THE GREAT LAKES BUILDS ACROSS NEW ENGLAND BUT MOVES OFFSHORE BY SATURDAY AS A RATHER WET SYSTEM APPROACHES FROM THE MIDWEST AND SPREADS SHOWERS ACROSS THE REGION. OVERALL STAYED CLOSE TO GMOS. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... SHORT TERM...EXPECT VFR EXCEPT IN SHOWERS AND THUNDERSTORMS WHEN CONDITIONS WILL LOWER TO IFR. EXPECT IFR/MVFR IN FOG LATE TONIGHT. FOR TUESDAY AND TUES NIGHT MOSTLY VFR EXCEPT IN SHOWERS AND THUNDER. LONG TERM...MAINLY VFR...LOWERING TO MVFR OR IFR SATURDAY. && .MARINE... SHORT TERM...NO FLAGS ON THE WATERS. LONG TERM...NO FLAGS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS...HAWLEY NEAR TERM...KIMBLE SHORT TERM...HAWLEY LONG TERM...MARINE AVIATION...HAWLEY/MARINE MARINE...HAWLEY/MARINE
Hazardous weather outlook, Aug 1, 3:00 AM EDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 300 AM EDT MON AUG 1 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-020700- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 300 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION IN A SLIGHT RISK OF SEVERE WEATHER FOR TODAY. THIS MEANS THAT THUNDERSTORMS MAY BE ABLE TO PRODUCE DAMAGING WINDS OR LARGE HAIL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF STRONG TO MAYBE SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF SEVERE THUNDERSTORMS DEVELOP. ANZ150>154-020700- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 300 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 2:41 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
241 PM EDT MON AUG 1 2011
MEZ007-008-NHZ001-011915-
NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN OXFORD-
241 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...COOS COUNTY AND
FRANKLIN COUNTY THROUGH 315 PM EDT...
AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 15 MILES SOUTHWEST OF COBURN GORE...
MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND COBURN GORE THROUGH 315 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4542 7073 4512 7073 4514 7110 4530 7112
4532 7107 4532 7102 4535 7102 4534 7094
4530 7090 4524 7088 4524 7086 4532 7082
4540 7083 4544 7075
MARINESpecial weather statement, Aug 1, 2:44 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
244 PM EDT MON AUG 1 2011
NHZ007-008-011915-
MERRIMACK-SULLIVAN-
244 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND MERRIMACK
COUNTY THROUGH 315 PM EDT...
AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF CLAREMONT...MOVING
EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND CLAREMONT...WEST UNITY...ACWORTH...UNITY...NEWPORT...
LEMPSTER...CROYDON...PILLSBURY STATE PARK...MOUNT SUNAPEE STATE PARK
AND EAST LEMPSTER THROUGH 315 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4331 7240 4333 7242 4335 7240 4336 7242
4339 7242 4345 7239 4348 7206 4316 7204
4324 7243 4327 7243
MARINESpecial weather statement, Aug 1, 3:08 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
308 PM EDT MON AUG 1 2011
MEZ009-011945-
CENTRAL SOMERSET-
308 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 345 PM
EDT...
AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES SOUTHWEST OF
SEBOOMOOK...OR ABOUT 22 MILES NORTHEAST OF JACKMAN...MOVING EAST AT
20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND SEBOOMOOK THROUGH 345 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4590 6965 4585 6969 4586 6970 4584 6970
4575 6976 4576 6978 4571 6979 4568 6981
4571 6998 4591 6992 4598 6967
MARINESpecial weather statement, Aug 1, 3:36 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
336 PM EDT MON AUG 1 2011
NHZ007-012000-
SULLIVAN-
336 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY THROUGH 400 PM
EDT...
AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF WEST UNITY...OR
ABOUT 4 MILES SOUTH OF CLAREMONT...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WEST UNITY...
CLAREMONT...CHARLESTOWN...ACWORTH...UNITY...LEMPSTER...EAST
LEMPSTER...NEWPORT AND GOSHEN THROUGH 400 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4327 7243 4331 7240 4333 7242 4335 7240
4336 7242 4342 7240 4343 7209 4317 7212
4324 7244
MARINESpecial weather statement, Aug 1, 3:48 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
348 PM EDT MON AUG 1 2011
MEZ009-012030-
CENTRAL SOMERSET-
348 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 430 PM
EDT...
AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF LONG POND...OR
ABOUT 11 MILES EAST OF JACKMAN...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LONG POND...BRASSUA...
ROCKWOOD AND MOOSEHEAD THROUGH 430 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4576 6971 4575 6975 4576 6978 4574 6979
4569 6977 4565 6969 4558 6970 4554 6977
4547 6976 4549 7015 4567 7016 4580 6971
KIMBLESpecial weather statement, Aug 1, 5:09 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
509 PM EDT MON AUG 1 2011
MEZ009-012200-
CENTRAL SOMERSET-
509 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 600 PM
EDT...
AT 509 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 17 MILES WEST OF PITTSTON FARM...OR
ABOUT 14 MILES NORTH OF JACKMAN...MOVING EAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PITTSTON FARM AND
SEBOOMOOK THROUGH 600 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4586 6965 4585 6968 4586 6970 4579 6971
4575 6973 4576 6978 4573 6980 4573 7039
4583 7040 4586 7034 4588 7029 4592 7027
4597 6967
DSThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:00 PM EDT | Special Weather Statement | GYX | Somerset | 30 min |
| Aug 1, 2:24 PM EDT | Special Weather Statement | GYX | Somerset | 36 min |
| Aug 1, 2:41 PM EDT | Special Weather Statement | GYX | Franklin | 34 min |
| Aug 1, 3:08 PM EDT | Special Weather Statement | GYX | Somerset | 37 min |
| Aug 1, 3:48 PM EDT | Special Weather Statement | GYX | Somerset | 42 min |
| Aug 1, 5:09 PM EDT | Special Weather Statement | GYX | Somerset | 51 min |
| Aug 1, 6:20 PM EDT | Areal Flood Advisory | GYX | Somerset | 115 min |
| Aug 1, 6:25 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 35 min |
| Aug 1, 6:40 PM EDT | Flash Flood Warning | GYX | Somerset | 2 hr |
| Aug 1, 6:59 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 16 min |
| Aug 1, 12:44 PM EDT | Special Weather Statement | GYX | Sullivan | 31 min |
| Aug 1, 1:15 PM EDT | Special Weather Statement | GYX | Sullivan | 30 min |
| Aug 1, 2:27 PM EDT | Special Weather Statement | GYX | Carroll | 33 min |
| Aug 1, 2:44 PM EDT | Special Weather Statement | GYX | Sullivan | 31 min |
| Aug 1, 3:36 PM EDT | Special Weather Statement | GYX | Sullivan | 24 min |
| Aug 1, 4:02 PM EDT | Severe Thunderstorm Warning | GYX | Sullivan | 28 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.